Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I realize that accutane is a serious drug it can do both wonderful and horrible things to people. I have been doing some research and I have not been able to find my answer. I wonder if the depression side effect of accutane is not so much from the drug but from acne itself. Accutane being such a harsh drug I can understand that it can play with the mind. However when is the depression symptom most prominent? Is it during the initial breakout period or is it throughout the whole course?

Most of us on here know how debilitating acne can be, it ruins self confidence and esteem. That is what led me to my thoughts that the IB gets to people and feel that their last resort isn't going to help them. I haven't been on accutane yet just a thought, anyone have any thoughts on this?

Link to comment
Share on other sites

Accutane itself is linked to the development of depression. No specific studies indicate when that side effect may or may not develop.

http://www.gene.com/gene/products/informat...tane/pdf/pi.pdf

168 WARNINGS

169 Psychiatric Disorders

170 Accutane may cause depression, psychosis and, rarely, suicidal ideation,

171 suicide attempts, suicide, and aggressive and/or violent behaviors. No

172 mechanism of action has been established for these events (see ADVERSE

173 REACTIONS: Psychiatric).

Link to comment
Share on other sites

I've been on Accutane (Amnesteem) for about 5 weeks now and I have to say that my skin has improved a great deal in that short amount of time. With this in mind, I am concerned about the side effects in particular, the depression/suicide aspect.

I had very oily skin before starting Accutane and now I am virtually oil free so I couldn't be happier about that. I was prone to breakouts on the back of my neck and shoulders, as well as my face with some moderate activity on my chest that never went away but I am seeing slight improvement as the days go by, although I do have a significant amount of activity on my forehead and a pimple on my nose which I am not happy about but I'm letting the medication run it's course.

I think the depression/mood swings could stem from not seeing instant results and feeling somewhat powerless against this debilitating condition. According to my dermatoligst my condition was moderate but when you become so focused on your acne no matter how mild or severe, it's hard to be happy with life and work to your fullest potential.

If you think about it, Accutane/Isotretinoin is the BIG GUN and considered by many to be the last resort drug so when you don't see instant results, it can become aggravating. My advice personally, is to combat this with alot of EXERCISE- jogging, running, walking...I LOVE Zumba, Cycling and Cardio Kickboxing, this helps to elevate your endorphins which is thought to counteract depression/sad feelings and thoughts- feel better about the things you can control and the rest will take it's course.

People have already said that they've noticed a difference in my complexion and little by little , I'm getting some much needed self confidence back and if all goes according to plan, I will be one happy guy :dance:

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×